Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 90, NWS Nashville, TN

April 20, 201114 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 20, 2011, 2:11 AM CDT for 14 counties in Tennessee. It was in force for 64 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2011, 2:11 AM CDT (07:11 UTC)
Expired
Apr 20, 2011, 3:15 AM CDT
In force
64 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, Cumberland County, TN, DeKalb County, TN, Giles County, TN, Lawrence County, TN, Marshall County, TN, Putnam County, TN, Rutherford County, TN, Van Buren County, TN, Warren County, TN, White County, TN, Wilson County, TN

The radar

The Northeast Alabama radar (KHTX), 63 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 2:30 AM CDTHAIL 0.514 Se Murfreesboro, TNHALF INCH HAIL REPORTED JUST NE OF THE RUTHERFORD...BEDFORD AND COFFEE TRI-COUNTY AREA.
Apr 20, 2:45 AM CDTHAIL 0.5Woodbury, TNONE HALF INCH HAIL IN WOODBURY.
Apr 20, 3:08 AM CDTHAIL 1Manchester, TNQUARTER SIZE HAIL IN MANCHESTER.
Apr 20, 3:13 AM CDTHAIL 0.5Mcminnville, TNONE HALF INCH HAIL REPORTED IN MCMINNVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 57 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 10:14 PM CDTTornado WatchSPC7 hr
Apr 20, 1:42 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1997 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1997 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1626 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.4
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

266 
WUUS54 KOHX 200711
SVROHX
TNC003-015-031-035-041-055-099-117-141-149-175-177-185-189-200815-
/O.NEW.KOHX.SV.W.0090.110420T0711Z-110420T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
211 AM CDT WED APR 20 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN MIDDLE TENNESSEE...
  CANNON COUNTY IN MIDDLE TENNESSEE...
  WHITE COUNTY IN MIDDLE TENNESSEE...
  DEKALB COUNTY IN MIDDLE TENNESSEE...
  WEST CENTRAL CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
  SOUTH CENTRAL PUTNAM COUNTY IN MIDDLE TENNESSEE...
  SOUTHEASTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN VAN BUREN COUNTY IN MIDDLE TENNESSEE...
  MARSHALL COUNTY IN MIDDLE TENNESSEE...
  COFFEE COUNTY IN MIDDLE TENNESSEE...
  BEDFORD COUNTY IN MIDDLE TENNESSEE...
  EAST CENTRAL LAWRENCE COUNTY IN MIDDLE TENNESSEE...
  NORTHERN GILES COUNTY IN MIDDLE TENNESSEE...
  SOUTHEASTERN WILSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 315 AM CDT

* AT 208 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM LIBERTY TO
  CHAPEL HILL TO PULASKI...AND WERE MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WOODBURY...
  SMITHVILLE...
  SPARTA...
  MANCHESTER...
  TULLAHOMA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT FOR MIDDLE TENNESSEE.

&&

LAT...LON 3521 8733 3560 8667 3607 8607 3606 8509
      3559 8569 3552 8582 3553 8587 3548 8589
      3536 8612 3534 8626 3541 8627 3532 8642
      3537 8658 3527 8673 3527 8681 3522 8682
TIME...MOT...LOC 0710Z 270DEG 34KT 3600 8603 3560 8655
          3527 8713

$$

JLM
2 follow-up statements
117 
WWUS54 KOHX 200749
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
249 AM CDT WED APR 20 2011

TNC003-015-031-035-041-055-099-117-141-149-175-177-185-189-200815-
/O.CON.KOHX.SV.W.0090.000000T0000Z-110420T0815Z/
WARREN TN-CANNON TN-WHITE TN-DEKALB TN-CUMBERLAND TN-PUTNAM TN-
RUTHERFORD TN-VAN BUREN TN-MARSHALL TN-COFFEE TN-BEDFORD TN-
LAWRENCE TN-GILES TN-WILSON TN-
249 AM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WILSON...NORTHERN GILES...EAST CENTRAL LAWRENCE...BEDFORD...COFFEE...
MARSHALL...NORTHWESTERN VAN BUREN...SOUTHEASTERN RUTHERFORD...SOUTH
CENTRAL PUTNAM...WEST CENTRAL CUMBERLAND...DEKALB...WHITE...CANNON
AND WARREN COUNTIES UNTIL 315 AM CDT...

AT 243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF SMITHVILLE TO 10
MILES NORTHWEST OF MANCHESTER TO 12 MILES SOUTH OF LEWISBURG...MOVING
EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  SPARTA...MCMINNVILLE...MANCHESTER...TULLAHOMA...CENTERTOWN...
  NORMANDY...MORRISON...DOYLE AND VIOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3521 8733 3560 8667 3607 8607 3606 8509
      3559 8569 3552 8582 3553 8587 3548 8589
      3536 8612 3534 8626 3541 8627 3532 8642
      3537 8658 3527 8673 3527 8681 3522 8682
TIME...MOT...LOC 0748Z 270DEG 34KT 3600 8559 3560 8611
          3527 8669

$$

JLM
163 
WWUS54 KOHX 200809
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
309 AM CDT WED APR 20 2011

TNC015-041-055-099-117-149-189-200816-
/O.CAN.KOHX.SV.W.0090.000000T0000Z-110420T0815Z/
CANNON TN-DEKALB TN-RUTHERFORD TN-MARSHALL TN-LAWRENCE TN-GILES TN-
WILSON TN-
309 AM CDT WED APR 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILSON...NORTHERN
GILES...EAST CENTRAL LAWRENCE...MARSHALL...SOUTHEASTERN RUTHERFORD...
DEKALB AND CANNON COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE EAST OF THE AREA.

LAT...LON 3534 8647 3561 8600 3584 8570 3583 8565
      3585 8564 3586 8567 3589 8564 3606 8541
      3606 8510 3560 8568 3552 8582 3553 8587
      3548 8589 3544 8595 3535 8618 3534 8626
      3541 8627 3532 8642
TIME...MOT...LOC 0806Z 270DEG 34KT 3600 8538 3560 8590
          3527 8648

$$

TNC003-031-035-141-175-177-185-200815-
/O.CON.KOHX.SV.W.0090.000000T0000Z-110420T0815Z/
WARREN TN-WHITE TN-CUMBERLAND TN-PUTNAM TN-VAN BUREN TN-COFFEE TN-
BEDFORD TN-
309 AM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BEDFORD...COFFEE...NORTHWESTERN VAN BUREN...EXTREME SOUTHEASTERN
PUTNAM...WEST CENTRAL CUMBERLAND...WHITE AND WARREN COUNTIES UNTIL
315 AM CDT...

AT 305 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG 
A LINE EXTENDING FROM 6 MILES NORTHEAST OF SPARTA TO 10 MILES 
SOUTHWEST OF MCMINNVILLE TO 8 MILES WEST OF LYNCHBURG...MOVING EAST 
AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MANCHESTER...TULLAHOMA...DOYLE AND VIOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3534 8647 3561 8600 3584 8570 3583 8565
      3585 8564 3586 8567 3589 8564 3606 8541
      3606 8510 3560 8568 3552 8582 3553 8587
      3548 8589 3544 8595 3535 8618 3534 8626
      3541 8627 3532 8642
TIME...MOT...LOC 0806Z 270DEG 34KT 3600 8538 3560 8590
          3527 8648

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 10:57 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Apr 19, 10:57 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1057 PM CDT TUE APR 19 2011

.MESOSCALE UPDATE...
PRESTORM UPDATE SHOWS HIGH 0-3 KM SRH W/POCKETS OF CAPE AROUND
2500 J/KG IN W MID TN. ACTIVITY APPROACHING MS RVR IN AR INTENSIFYING
WITH IR TOPS TO -80 C. LINE OF STORMS WILL HOLD TOGETHER INTO W
MID TN NEXT 2-4 HRS W/PROBABLE BOWS IN THE LINE AND BRIEF SPINUPS
POSSIBE. OTW LOOKS TO BE DAMAGING WINDS.

&&

.PREV DISCUSSION... /ISSUED 738 PM CDT TUE APR 19 2011/

UPDATE...
BNA/DOD FT CAMPBELL RAOB SHOW CAPPED H8/7 LAYER. LITTLE IF ANY
ACTIVITY EXPECTED AHEAD OF THE LINE. LINE OF STRONG TO SEVERE
STORMS EXPECT TO MAINTAIN INTENSITY OR STRENGTHEN THIS EVENING.
LINE WL SHIFT EAST OF THE MS RVR INTO THE NORTHWEST COUNTIES OF
MID TN AS SOON AS 11 PM.

PREV DISCUSSION... /ISSUED 252 PM CDT TUE APR 19 2011/

DISCUSSION...MAIN CONCERNS THIS FORECAST PERIOD INCLUDE SEVERE WX
POTENTIAL LATE TONIGHT AND WEDNESDAY...AND LONG TERM TEMPERATURES
AND RAIN PROBABILITIES.

IT WAS A WARM AND BREEZY AFTERNOON WITH SUNNY TO PARTLY CLOUDY
SKIES. GUSTY SOUTH SOUTHWEST WINDS OVER 30 MPH AT TIMES HAD
HELPED WARM TEMPS INTO THE 80S. DEW POINTS HAD CLIMBED INTO THE
LOWER 60S. THE LATEST SURFACE MAP SHOWED A LOW PRESSURE SYSTEM
OVER MO. A STATIONARY FRONT EXTENDED EASTWARD ACROSS THE OH
VALLEY...AND A COLD FRONT EXTENDED FROM THE LOW BACK ACROSS OK/TX.
NUMEROUS SHOWERS AND STORMS HAD OCCURRED ACROSS THE OH VALLEY
TODAY...AND THUNDERSTORMS WERE BEGINNING TO DEVELOP OVER MO. MID
TN WAS RAIN FREE AND WILL BE INTO THE EVENING AS THE ATMOSPHERE
REMAINS CAPPED. THE WIND ADVISORY WILL REMAIN IN EFFECT UNTIL 7
PM...WITH WIND GUSTS EXPECTED TO DIMINISH SLIGHTLY AROUND SUNSET.

OVERNIGHT...THE LOW PRESSURE WILL LIFT QUICKLY TO THE GREAT LAKES
REGION AS THE TRAILING COLD FRONT SWEEPS INTO THE MID STATE.
SHOWERS AND THUNDERSTORMS WILL STRENGTHEN OVER THE MID MS VALLEY
AHEAD OF THE FRONT THIS EVENING...THEN THE ACTIVITY WILL MOVE
INTO MID TN LATE. STRONG THERMODYNAMICS AND ADEQUATE WIND FIELDS
MAY PROMOTE A FEW CELLS AHEAD OF THE MAIN LINE WITH AN ISOLATED
TORNADO THREAT. HOWEVER..THE MAIN SEVERE MODE IS EXPECTED TO BE A
QLCS JUST AHEAD OF THE COLD FRONT WITH POCKETS OF DAMAGING WINDS.
OUR NORTHWEST COUNTIES ARE IN A MODERATE RISK FOR SEVERE WX...WITH
THE RISK TAPERING DOWN AS THE STORMS CROSS THE MID STATE. THE
TORNADO THREAT WILL ALSO DIMINISH THROUGH THE NIGHT AS THE LOW
PRESSURE AND STRONGEST WINDS LIFT WELL TO THE NORTH.
STORMS ARE EXPECTED TO BEGIN IN OUR FAR NORTHWEST AREA AROUND
11 PM...BNA NEAR 1 AM...AND PLATEAU ABOUT 4 AM. RAINFALL AMOUNTS
FROM 1 TO 1.5 INCH WILL BE COMMON. IT APPEARS THE BAND WILL BE
NARROW AND FAST MOVING ENOUGH THAT ANY FLOOD THREAT WILL BE VERY
LOCALIZED.

ON WEDNESDAY...THE FRONT WILL TAKE ON A MORE WEST TO EAST
ORIENTATION AS IT SETTLES SOUTHWARD ACROSS THE MID STATE. A FEW
STRONG TO SEVERE THUNDERSTORMS MAY FLARE UP OVER OUR FAR SOUTH AND
SOUTHEAST COUNTIES AS THE FRONT SLOWLY DRAGS THROUGH THERE IN THE
AFTERNOON. SEVERE HAZARDS WITH THE STORMS WILL BE LOCALIZED
DOWNBURST WINDS AND HAIL. ALSO...WITH MUCH WEAKER WIND
FIELDS...THESE STORMS WILL MOVE MORE SLOWLY...AND COULD DUMP
LOCALLY HEAVY RAINFALL AMOUNTS. PER DISCUSSION WITH MEG...SOME
SOUTH TN COUNTIES MAY NEED FLASH FLOOD WATCHES ON WEDNESDAY IF THE
FRONT BECOMES VERY SLOW.

THE FRONT WILL SETTLE SOUTH OF TN WEDNESDAY NIGHT...BUT RETURN
NORTH THURSDAY INTO EARLY FRIDAY. SCATTERED THUNDERSTORMS WILL
DEVELOP AGAIN THURSDAY INTO FRIDAY...AND CONDITIONS WILL BE
UNSTABLE ENOUGH THAT A FEW COULD BE BRIEFLY STRONG TO SEVERE.

THE OUTLOOK FOR THE WEEKEND INTO EARLY NEXT WEEK PUTS MID TN IN A
VERY WARM PATTERN. A STALLED FRONT WILL BE LOCATED TO OUR NORTH
AND NORTHWEST. WAVES ALONG THIS FRONT MAY BRING SOME STRONG
THUNDERSTORMS WITH DOWNPOURS AT TIMES...BUT MUCH OF THE PERIOD
SHOULD BE RAIN FREE. TEMPERATURES WILL CLIMB WELL INTO THE 80S.
MODELS...ESPECIALLY THE ECMWF...SHOW A SUMMER LIKE STRONG MID
LEVEL RIDGE...SO WE WILL FORECAST TEMPS MUCH WARMER THAN MOS
GUIDANCE FOR THE EXTENDED PERIOD. IF THE FRONT SAGS A LITTLE
FARTHER SOUTH THAN INDICATED...IT COULD SPOIL OUR FORECAST...BUT
MODES SEEM TO BE IN PRETTY GOOD AGREEMENT WITH THE RIDGE. IT
APPEARS ANOTHER BIG SYSTEM WITH STORMS AND HEAVY RAINFALL WILL
DEVELOP AROUND THE MIDDLE OF NEXT WEEK.

13

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, Apr 19, 8:07 PM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
807 PM CDT TUE APR 19 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-201030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
807 PM CDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

A COLD FRONT WILL SWEEP ACROSS THE REGION LATE TONIGHT. THERE IS
A MODERATE RISK OF SEVERE THUNDERSTORMS FOR NORTHWEST MIDDLE
TENNESSEE LATE THIS EVENING AND EARLY WEDNESDDAY MORNING.

A SLIGHT RISK OF SEVERE THUNDERSTORMS REMAINS IN EFFECT ACROSS
THE REST OF MIDDLE TENNESSEE TONIGHT...WITH A LINE OF STRONG TO
POSSIBLY SEVERE STORMS.

THE MAIN CONCERNS WITH SEVERE WEATHER WILL BE DAMAGING STRAIGHT
LINE WINDS AND ISOLATED TORNADOES...MAINLY FOR LOCATIONS NORTH AND
WEST OF THE NASHVILLE. PONDING OF WATER ON AREA ROADWAYS IS
EXPECTED WITH HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHERN MIDDLE
TENNESSEE THROUGH NOON WEDNESDAY...AS THE COLD FRONT MOVES INTO
NORTH ALABAMA WEDNESDAY AFTERNOON.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

04

In the hours before

Local storm report, Apr 20, 1:36 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
136 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 AM     TSTM WND GST     CROSS PLAINS            36.54N 86.68W
04/20/2011  M62 MPH          ROBERTSON          TN   TRAINED SPOTTER

            62 MPH WIND GUST MEASURED AT CROSS PLAINS.

&&

21
Local storm report, Apr 20, 1:41 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
141 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 AM     HAIL             WAYNESBORO              35.32N 87.76W
04/20/2011  E0.50 INCH       WAYNE              TN   TRAINED SPOTTER

            MARBLE SIZE HAIL REPORTED IN WAYNESBORO.

&&

21
Local storm report, Apr 20, 1:45 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
145 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     TSTM WND DMG     8 SE CENTERVILLE        35.71N 87.35W
04/20/2011                   HICKMAN            TN   TRAINED SPOTTER

            TREES DOWN ALONG HWY 50 EAST...TO THE EAST OF
            CENTERVILLE.

&&

21
Local storm report, Apr 20, 2:01 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
201 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TSTM WND DMG     GREENBRIER              36.42N 86.80W
04/20/2011                   ROBERTSON          TN   FIRE DEPT/RESCUE

            TREE BLOWN DOWN ON A HOUSE IN GREENBRIER.

0130 AM     TSTM WND DMG     CROSS PLAINS            36.54N 86.68W
04/20/2011                   ROBERTSON          TN   TRAINED SPOTTER

            TREES DOWN AT CROSS PLAINS.

&&

21
Local storm report, Apr 20, 2:03 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
203 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND DMG     6 SW DICKSON            36.02N 87.45W
04/20/2011                   DICKSON            TN   TRAINED SPOTTER

            LARGE TREES DOWN BLOCKING HWY 48.

&&

04
Local storm report, Apr 20, 2:08 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
208 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 AM     HAIL             PORTLAND                36.59N 86.52W
04/20/2011  E1.00 INCH       SUMNER             TN   LAW ENFORCEMENT

            1 INCH HAIL REPORTED IN PORTLAND.

&&

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 12:03 AM CDTSevere Thunderstorm WarningOHXBenton, Dickson, Hickman, Houston, Humphreys, Lewis and 3 more42 min
Apr 20, 12:21 AM CDTTornado WarningOHXStewart24 min
Apr 20, 12:44 AM CDTTornado WarningOHXMontgomery, Stewart31 min
Apr 20, 12:46 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 4 more44 min
Apr 20, 12:49 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Giles, Hickman, Lawrence and 7 more41 min
Apr 20, 1:07 AM CDTTornado WarningOHXMontgomery, Robertson23 min
Apr 20, 1:28 AM CDTSevere Thunderstorm WarningOHXDavidson, Jackson, Macon, Robertson, Smith, Sumner and 2 more47 min
Apr 20, 1:30 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Davidson, DeKalb, Giles, Lawrence and 7 more45 min
Apr 20, 1:32 AM CDTTornado WarningOHXMacon, Robertson, Sumner18 min
Apr 20, 2:09 AM CDTSevere Thunderstorm WarningOHXClay, Cumberland, DeKalb, Fentress, Jackson, Macon and 7 more36 min
Apr 20, 3:11 AM CDTSevere Thunderstorm WarningOHXCoffee, Cumberland, Fentress, Grundy, Overton, Putnam and 3 more49 min
Apr 20, 3:56 AM CDTSevere Thunderstorm WarningOHXLawrence, Lewis, Marshall34 min
Apr 20, 3:57 AM CDTSevere Thunderstorm WarningOHXLawrence, Lewis33 min
Apr 20, 4:05 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Maury, Wayne25 min
Apr 20, 4:12 AM CDTAreal Flood AdvisoryOHXLawrence, Lewis, Perry, Wayne2 hr
Apr 20, 5:58 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Maury22 min
Apr 20, 9:11 AM CDTRiver Flood AdvisoryOHXDecatur, Hardin, Perry, Wayne6 days
Apr 20, 5:32 PM CDTSevere Thunderstorm WarningOHXWayne28 min
Apr 20, 5:56 PM CDTSevere Thunderstorm WarningOHXWayne19 min
Apr 20, 6:09 PM CDTSevere Thunderstorm WarningOHXLawrence, Lewis36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.